MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE

ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE
Model Number DISSECTOR, SJ 3.0MM X 7CM
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint allegation was confirmed.The customer's photo evaluation of the alleged ar-7300ds, attached to the complaint, revealed that the device's tip was severely burned.The inner tube might have sustained damage from the burn as well.The most probable cause of the reported failure is user error due to operating the device without irrigation flow.According to dfu-0215 at revision 1.F.Precautions.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.
 
Event or Problem Description
On 08/08/2024, an arthrex subsidiary employee reported via sems (b)(4) that an ar-7300ds dissector had an issue during testing.The surgeon performed the oscillation back and forth without any problem.It was then passed to the assistant, who made it work again.The tip then turned bright red and had sparks, causing the device to be burned and inoperative (see photo attached).This was discovered before use during a hand arthroscopy procedure on (b)(6) 2024, with no reported harm to the patient, surgeon, or the facility's staff.Additional information was received on 09/02/2024: the ar-7300ds dissector was connected to the shaver handpiece and the shaver console during the event.No harm was confirmed to the patient, surgeon, or the facility's staff.

Brand Name
DISSECTOR, SJ 3.0MM X 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20144501
Report Number1220246-2024-07368
Device Sequence Number8301789
Product Code GFA
UDI-Device Identifier00888867041943
UDI-Public00888867041943
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, SJ 3.0MM X 7CM
Device Catalogue NumberAR-7300DS
Device Lot Number15077947
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown